MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES ALLON®; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES ALLON®; THERMAL REGULATING SYSTEM
Model Number 200-00263
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The device involved in the incident has not been returned to belmont.Belmont became aware of this incident after receiving a user facility report on october 17, 2025, which per our procedure requires us to submit a report, therefore submitting this now.It was reported that mold was discovered in the water tank of one of the user facility's devices.The device was handed over to medical technology for further assessment.Water samples were subsequently taken from another device within the same department to determine whether similar contamination was present.Tap water had been used in the device per the supplier's recommendation, which contradicts the manufacturer's instructions for use (ifu) that specify using sterile or 0.22 micron filtered water.The use of tap water was identified as a possible contributing factor to the contamination.Water samples were taken before and after running the unit's self-disinfection program using sterile water.Sample a, collected after sterile water circulation, showed bacteria >100 cfu/100 ml and mold 22 cfu/100 ml.Sample b, collected after disinfection, showed bacteria >100 cfu/100 ml and mold <1 cfu/100 ml.The bacterial count in both samples exceeded the measurement limit, preventing bacterial identification.Mold presence was confirmed.The user manual mentions the use of sterile water or 0.22 micron filtered water and that water should be cleaned in between uses by circulating nadcc through the water tank for 30 minutes.Do not use de-ionized water or water created through reverse osmosis because it may promote corrosion of the metal components of the system.The recommendations for emptying the water tank depend on the frequency of usage.For frequent usage (3-4 times a week), drain the water at least once a week.For infrequent usage, drain the water after each use.Images of the mold were requested but not provided.Although images were unavailable, water samples were reportedly tested and showed elevated levels of bacteria and the presence of mold; however, the test data were not provided for review.Belmont post market surveillance contacted swereco (the distributor), who confirmed that they had recommended the use of tap water with the unit.It was reported that the device underwent heat disinfection to resolve the mold.It cannot be determined if the tap water led to the formation of the mold, however this may have been a contributing factor as this is not recommended to be used in the operator manual.The device history of this unit was reviewed, and no similar issues were identified.Belmont has received no other complaints from other customers about mold forming in the device.The distributor and customer were reminded that only sterile or 0.22 micron filtered water should be used with the device, not tap water.They were also reminded to refer to the cleaning and disinfection instructions outlined in the user manual.The distributor contacted all their customers to use sterile or.22 micron filtered water going forward.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.
 
Event or Problem Description
It was reported by the user that mold was discovered in the tank of an allon unit used in one of their departments.The user further stated that the distributor had recommended the use of tap water instead of 0.22 microns filtered water as specified in the manufacturer's instructions for use (ifu).The user indicated that the presence of mold in the tank was caused by following this recommendation, which contradicts the ifu requirements.

Brand Name
ALLON®
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key23555826
Report Number1219702-2025-00067
Device Sequence Number15893769
Product Code DWJ
UDI-Device Identifier07290107581103
UDI-Public07290107581103
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K024128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number200-00263
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown